MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY (BD) PAXGENE® BLOOD DNA TUBE; EVACUATED BLOOD COLLECTION TUBE IVD, ANTICOAGULANT/NUCLEIC ACID STABILIZER

BECTON, DICKINSON AND COMPANY (BD) PAXGENE® BLOOD DNA TUBE; EVACUATED BLOOD COLLECTION TUBE IVD, ANTICOAGULANT/NUCLEIC ACID STABILIZER
Catalog Number 761165
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported before using the paxgene® blood dna tube there was a batch number mismatch between the shelf pack label and the tube label.The event affected 800 tubes.There were no health consequences or impacts reported.
 
Additional Manufacturer Narrative
Investigation summary: material #: 761165, lot/batch #: 4095154.Bd received three (3) photos for investigation.The photos were reviewed and the indicated failure mode for incorrect label information was observed.Evaluation of the photos indicated that the shelf label had a lot number 4095154 with expiry date 30th of april 2025, and tube labels of lot 4079048 with expiry date 31st of may 2025.Additionally, 200 retention samples from bd inventory, were evaluated by visual examination and upon completion the indicated failure mode for incorrect label information was not observed.Based on a review of the device history record for the incident lot, some product requirements for lot release were unmet and not discovered prior to release.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure mode incorrect label information.A global hold has been placed on this batch number.Bd has initiated further root cause investigation relating to the issue of incorrect label information through situation analysis and corrective and preventive actions.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
PAXGENE® BLOOD DNA TUBE
Common Device Name
EVACUATED BLOOD COLLECTION TUBE IVD, ANTICOAGULANT/NUCLEIC ACID STABILIZER
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY (BD)
belliver way
belliver industrial estate
plymouth
UK 
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY (BD)
belliver way
belliver industrial estate
plymouth
UK  
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key20458107
Report Number9617032-2024-01653
Device Sequence Number15634443
Product Code PJE
UDI-Device Identifier04053727611659
UDI-Public(01)04053727611659(11)240404(17)250430(10)4095154
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K231469
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2025
Device Catalogue Number761165
Device Lot Number4095154
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2024
Supplement Date Received by Manufacturer10/16/2024
Initial Report FDA Received Date10/15/2024
Supplement Report FDA Received Date10/28/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown